|Skin Care -brought to you by Heroin|
Soon after injection (or inhalation), heroin crosses the blood-brain barrier. In the brain, heroin is converted to morphine and binds rapidly to opioid receptors. Abusers typically report feeling a surge of pleasurable sensation - a "rush." The intensity of the rush is a function of how much drug is taken and how rapidly the drug enters the brain and binds to the natural opioid receptors. Heroin is particularly addictive because it enters the brain so rapidly. With heroin, the rush is usually accompanied by a warm flushing of the skin, dry mouth, and a heavy feeling in the extremities, which may be accompanied by nausea, vomiting, and severe itching. Sounds like fun?
Wait, there's more!
After the initial effects, abusers usually will be drowsy for several hours. Mental function is clouded by heroin's effect on the central nervous system. Cardiac function slows. Breathing is also severely slowed, sometimes to the point of death. Heroin overdose is a particular risk, where the amount and purity of the drug cannot be accurately known.
Please be vigilant and report illegal activity to our department. Here is a link to our county website and all the numbers. http://www.leecountync.gov/EmployeeDirectory/SheriffsOffice.aspx